Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on generators of semigroups

Author: Sze Kai Tsui
Journal: Proc. Amer. Math. Soc. 66 (1977), 305-308
MSC: Primary 46L05
MathSciNet review: 0454654
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The generator T of a norm-continuous semigroup of identity preserving positive linear mappings on a $ {C^\ast}$-algebra $ \mathfrak{A}$ is characterized as one that satisfies $ T({u^\ast}u) \geqslant {u^\ast}T(u) + T({u^\ast})u$ for all unitary elements u in $ \mathfrak{A}$.

References [Enhancements On Off] (What's this?)

  • [1] F. F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and of elements of normed algebras, Cambridge Univ. Press, New York, 1971. MR 0288583 (44:5779)
  • [2] E. Hille and R. S. Phillips, Functional analysis and semi-groups, Amer. Math. Soc. Colloq. Publ., vol. 31, Amer. Math. Soc., Providence, R.I., 1957. MR 0089373 (19:664d)
  • [3] G. Lindblad, On the generators of quantum dynamical semigroups, Comm. Math. Phys. (to appear). MR 0413878 (54:1990)
  • [4] G. Lumer, Semi-inner-product spaces, Trans. Amer. Math. Soc. 100 (1961), 29-43. MR 0133024 (24:A2860)
  • [5] G. Lumer and R. S. Phillips, Dissipative operators in a Banach space, Pacific J. Math. 11 (1961), 679-698. MR 0132403 (24:A2248)
  • [6] B. Russo and H. A. Dye, A note on unitary operators in $ {C^\ast}$-algebras, Duke Math. J. 33 (1966), 413-416. MR 0193530 (33:1750)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05

Additional Information

Keywords: Semigroups of contractions, infinitesimal generators, spatial numerical range, numerical range, dissipative operators, $ {C^\ast}$-algebras, positive linear mappings
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society